It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-26-2003, 08:20 AM   #1
Newbie
 
Join Date: Jun 2003
Location: South Bend
Posts: 6
nd72775 HB User
Question Imodium AD and IBS-D

I have IBS-d and the only thing that really helps a little for me is imodium. I was just wondering if taking 1 imodium a day would be bad for me?????
__________________
Chad

 
Old 06-26-2003, 11:13 AM   #2
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: U.S.A.
Posts: 700
suej1946 HB User
Post

I have the same thing and my dr said it was ok to take immodium. Of course I dont take it every day. try every other day. do you really need it every day.
I take 2 like every 2 days or so. have been for years.
good luck

 
Sponsors Lightbulb
   
Old 06-26-2003, 12:13 PM   #3
Newbie
 
Join Date: Jun 2003
Location: South Bend
Posts: 6
nd72775 HB User
Post

Thanks. No I don't really need it it just helps my bowel movements be more formed. I'll try to do that.
__________________
Chad

 
Old 06-27-2003, 08:23 AM   #4
Senior Veteran
(female)
 
Join Date: Aug 2001
Location: Mt. Pleasant, MI, USA
Posts: 1,291
Katie G HB UserKatie G HB User
Smile

Hi there - a more natural or safer route might be to increase your soluable fiber with something like Metamucil. Some people also have formed stools by taking 2 Caltrate + D supplements daily. I don't think it's really good for you to have take Immodium daily for extended periods, but fiber and calcium are good for bowel health, and can be taken forever.

Good luck to you,
Katie G

 
Old 06-28-2003, 12:37 PM   #5
lno lno is offline
Member
(female)
 
Join Date: Mar 2002
Posts: 98
lno HB User
Post

Well...I, too, have the exact problem w/D. I've found Imodium is the "thing" for me. It really helps within 1/2 hr. I get such awful rumbles & spasms of the tummy & then gas and then D. Sometimes I can't even finish my meal, but I'm into the bathroom. It's so annonying & upsetting. Have had all the tests & everything seems normal,so what to do? Can't take the antispasmodic drugs, cause too many side effects, so Imodium is the best drug for me. Whose to say Imodium is not as safe as Levsin, Bentyl or anyother drug. It works for me, stops the spasms & the diarrhea, so I take it as needed. Some days, I don't need it, seems like everyother 2nd or 3rd day I need to take it. As for Caltrate w/D, I've taken that for calcium health for years and IT DOES NOTHING FOR MY D. Metamucil bloats me, so I say to those who need to stop D, an Imodium is fine. Try to see how you are doing on a given day & if you seem o.k., don't take it, however, if you start feeling like you are in need of it, take it. My M.D. also said it was o.k. to take it daily if needed. You are in control of your body, don't overdo anything, but feel you have some control in making life more manageable re:IBS or anything else. Good luck. GOD BLESS AMERICA

 
Old 06-28-2003, 04:54 PM   #6
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post

Your gastroinstestinal system was made to function with fiber--- both soluble and insoluble. If you get bloating using such fibers as psyllium or diarrhea when eating then you probably have an imbalance in the friendly bacteria in your Gastro system.

You can use yogurt or kefir to help re-balance your friendly bacteria.

The Imodium manufacturer--- McNeil says you should not use it for more than 2 days. Call them and ask-- the phone number is on the BOX.

I think you need to solve your problems. Not just treat the symptom. If your Doctor says use it on a continued basis -- I would find a different doctor that is interested in working with me to solve my problems. Sometimes they are not easy to find??? I have seen 6 Gastro Doctors where I live in the last 10 years. You can get alot of poor advice even from Doctors.

I wish ya'll well---Harry

 
Old 06-29-2003, 01:46 AM   #7
Senior Veteran
 
Join Date: Jan 2003
Location: Boston, MA, USA
Posts: 1,522
Sarah68 HB User
Talking

I could not agree more with what Harry has just said.

If you find and treat the cause of your problems, then you are more likely to find an answer/cure, rather than just treating the symptoms and as you say, by treating the symptoms, you have to keep taking the Immodium on a regular basis and you should not do that. It is not good.

You need to include more fiber in your diet generally and also with Metamucil. If Metamucil bloats you, then there are other alternatives that will not or the effect will not be so bad. However, your body needs time to get used to this extra fiber intake. Also, you need to drink enough water with it. At least 2 litres daily is recommended to keep your systme functioning wel.

Also, you need to rebalance your good gut bacteria with the use of Acidophilus and some other Probiotic of choice. You could also take a look at your diet as well, as you could have food allergies/intolerances.

There are also more natural alternatives too that you can use and you could ditch the MD and either go and see an ND - who will be able to help you naturally,or you could try a DO. DO's will probably give you more time and will be more inclined to work with you in a more natural way, as they are also trained in osteopathy as well as medicine. They can give you all the meds that your MD can but they have the extra training of osteopathy and a more holistic perspective on care generally, so they would be more able to delier so to speak.

If you have constant diarrhea that you are taing Immodim for on a prolonged basis, then why not try an alternative, the homeopathic remedy ARSENICUM ALBUM. You can get this from a healthfood store and it is good for food poisoning with diarrhea and vomiting, but it is also very good for diarrhea with or without stomach pains too. You can try this as an alternative to the Immodium and it works very nicely indeed.



 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not sure it is IBS TerraPalm Irritable Bowel Syndrome (IBS) 2 04-19-2010 07:40 AM
Imodium? Lukelyus Allergies 2 03-28-2009 01:26 PM
imodium Jada62 Irritable Bowel Syndrome (IBS) 2 02-22-2009 10:25 PM
Nervous Bowels and Imodium EchoeB42 Irritable Bowel Syndrome (IBS) 10 08-22-2008 11:40 AM
Afraid To Get In Car - Imodium Gives Me Diarrhea paula43 Irritable Bowel Syndrome (IBS) 4 12-20-2007 09:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), seabell (5), Gugulimo (5), gmak (4), puzzik79 (4), JJ (4), ladybud (4), cathy1 (3), simone444 (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:51 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!